Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

History of seizure due to aspartame. Now have aura. Concerned about recurrent seizure

I had seizures in my teens which was triggered by aspartame. Since I no longer investment aspartame (since16years old) I have had no seizures, I am now 43. For the past 2 days I have been experiencing the same kind of aura I had then before a seizure. Only it is happening all day long in periodic bursts of one second duration in clusters of 5 - 20 at a time. I am concerned about having a seizure as mine were quite severe. With my worst seizure I was on my stomach arched in a U shape for 15 min. Then covulsed for 20 min and did not regain consciousness till the next day. Could it be a return of my seizures?
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Any seizure in brain occurs due to abnormal and excessive electrical discharge in brain areas. When the electrical activity of brain is disturbed one may suffer aura. Individuals show confusion, lightheadedness, irritability. Your seizures were triggered by aspartame and for long time you didn't experience any seizure. I will advise you to visit your doctor and get EEG of brain done. It may detect abnormal electrical phenomenon happening if any. Second it may be due to some some anxiety, due to anxiety individual may have features mimicking aura.
So go to your doctor for proper evaluation.

Dr. Seikhoo Bishnoi
Answered: Sun, 17 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor